A few weeks ago in a telephone conversation with my mom, she mentioned that one of my sisters had been having some problems with her stomach for the last month or so. Being concerned, I called my sister directly to talk to her about what was going on.
"I don't know," she said. I'm eating a healthy diet, but for the last month or so I've had a lot of diarrhea and even some vomiting. And my stomach hurts so much after I eat that I just don't want to eat anymore."
"What are you eating?" I asked.
"You know, healthy stuff. Fruits and vegetables and high fiber bread."
I explained to her that a healthy diet isn't healthy if it's making you sick. And if it's making you sick then you have to do something to figure out what is causing the symptoms. First, change what you're eating so that you can eat and get some nourishment into your body. And second, make an appointment with a gastroenterologist to discuss the problems.
"It's especially important to see a GI...
Cramps are an inevitable part of almost every woman’s life. Each month, without fail, you feel your period before it begins. Cramps are usually felt in the abdomen or the lower back. They last anywhere from one to three days. For some women, cramps are merely a nuisance, something that is annoying but doesn’t affect your life. For other women, severe cramps send them to bed for a day or two each month. While you probably can’t totally rid your life of cramps, there are some things you can do to help ease the pain.
While you are having cramps:
Over-the-counter medications, such as ibuprofen or naproxen, usually help to lessen the pain.
Use a heating pad or a hot water bottle and apply heat directly to your abdomen or lower back.
Try different positions. You might find lying on your side with your knees bent helps relieve the pain or you might find another position feels better. Try sitting and lying down in different positions to find what works best for you.
Did anyone notice the FDA warning about stomach medications issued earlier this year? This new safety alert states that certain medications called Proton Pump Inhibitors (PPI) which are used to treat upset tummies can in fact increase the risk of bone fractures in the hip, wrist and spine. With this new warning, labeling on several over-the-counter and prescription medications will change. These medications include Prilosec (omeprazole), Prevacid (Lansoprazole), and Nexium (esomeprazole). Although the FDA did not mention another class of stomach medications called the H2 Blockers , this warning might extend to another family of popular stomach medications which includes Tagamet (cimetidine) and Pepcid (Famotidine).
The H2 Blockers might also increase the risk of fractures especially in those who are already at risk for osteoporosis. With this new information, those who have osteoporosis or those at risk for osteoporosis should pay attention to the way they use stomach medication...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.